MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48824014
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has been explanted but will not be returned.
 
Event or Problem Description
It was reported that the retaining spring of an aviator assy three level plate broke and two aviator variable self drilling screws backed out post-operatively.Revision surgery has occurred and the two screws have been removed.The plate remains implanted.This report will capture the first of two screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.The hardware was implanted for approximately a year.Per the surgical technique, aviator devices are indicated for treatment of fracture or stabilization of a surgical site during the normal bone consolidation process.Patients involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) may be at increased risk for failure of the fusion and/or the device.Surgeons must instruct patients in detail about the limitations of the implants, including, but not limited to, the impact of excessive loading through patient weight or activity, and be taught to govern their activities accordingly.The procedure will not restore function to the level expected with a normal, healthy spine, and surgeons should counsel patient to not have unrealistic functional expectations.Since devices were not returned for evaluation and no x-rays were provided the root cause of the reported event cannot be determined.

Brand Name
AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10214946
Report Number0009617544-2020-00111
Device Sequence Number11581024
Product Code KWQ
UDI-Device Identifier07613252152606
UDI-Public07613252152606
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48824014
Device Catalogue Number48824014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR